MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTERGLIDE¿ INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTERGLIDE¿ INTERMITTENT CATHETER
Model Number 431616
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when asked of unexpected challenges while using the intermittent catheter, the respondent said, urinary tract trauma.It was unknown what medical intervention was provided for urinary tract trauma.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "improper surface treatment via chlorination".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: 1.Wash your hands with soap and water, and wash your genitalia using either soap and water or a wet wipe.2.Open the interglidet packaging at the funnel end by approximately 2-3 cm.Run water from the cold tap into the sachet and wait for at least 30 seconds.3.Place yourself in the most comfortable position.Try sitting on the toilet or stand in front of it.Remember if you do not sit on the toilet you will need a jug or bowl for the urine.4.With one hand, pull back the foreskin and hold your penis upwards to straighten the ¿s¿ bend.Take care not to press too tightly or the urethra will be blocked.5.Holding the penis in an upright position, gently insert interglidetm until it reaches the bladder and urine flows.Whilst inserting interglidetm you may find that pretending to pass urine or coughing helps if you feel any resistance.Never force the catheter in.6.Once your bladder is empty and urine stops flowing, slowly remove interglidetm.If the flow restarts, stop withdrawing until the bladder is empty.7.When you have finished, place interglidetm back in the outer wrapper and dispose of in a rubbish bin.Wash your hands with soap and water.Female - english 1.Wash your hands with soap and water, and wash your genitalia using either soap and water or a wet wipe.2.Open the interglidetm packaging at the funnel end by approximately 2-3 cm.Run water from the cold tap into the sachet and wait for at least 30 seconds.3.Place yourself in the most comfortable position.You can try sitting on the toilet with your legs apart, standing with one leg slightly raised, squatting against a wall or lying down with your knees bent and legs apart.Remember if you do not sit on the toilet, you will need a jug or bowl for the urine.4.Part the labia with your index and the middle finger of one hand.In the beginning you may find using a mirror helpful.5.Hold interglidetm in your other hand and gently insert it into the urethral opening until it reaches the bladder and urine flows.When inserting interglidetm, don't forget to bend the open funnel end down towards the toilet bowl or jug.6.Once your bladder is empty and urine stops flowing, slowly remove interglidetm.If the flow restarts, stop withdrawing until the bladder is empty.7.When you have finished, place interglidetm back in the outer wrapper and dispose of in a rubbish bin.Wash your hands with soap and water.'' correction: h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INTERGLIDE¿ INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13497853
Report Number1018233-2022-00491
Device Sequence Number4704640
Product Code KOD
UDI-Device Identifier00801741078040
UDI-Public(01)00801741078040
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number431616
Device Catalogue Number431616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown